MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent and met the requirements for siphon and leak testing.The valve was returned at pl 0.5 and was not adjustable; therefore pressure-flow and pre-implantation testing are beyond pressure level 0.5 could not be completed.The device did not meet the requirements for reflux and pressure-flow testing at pressure level 0.5.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may interfere with the adjustment mechanism resulting in difficulty adjusting the valve, may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.Instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve was blocked.The valve was explanted and the patient¿s status was noted as no injury.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7087623
Report Number2021898-2017-00632
Device Sequence Number1450204
Product Code JXG
UDI-Device Identifier00643169466111
UDI-Public00643169466111
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberE19959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;